# SDR CA040628010

- Difficulty date: June 24, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Maule M-5-235C
- Aircraft time: 1,394 hours
- Engine: Lyc O540J1A5
- Propeller: Hartzl HCC2YR1
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Handle
- Condition: Broken
- Location: Te Flaps
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) UPON DESCENT, THE PILOT PULLED ON THE FLAPS, ONLY TO FIND THAT THE HANDLE BROKE AWAY AFTER THE FIRST KNOTCH WAS ACHIEVED.  MADE A SLOW TRIP BACK TO BASE, WHERE AFTER EXAMINATION, THE HANDLE WAS FOUND BROKEN AT THE BOTTOM HOLE WHERE THE FLAP RATCHET ACTUATING ROD EXITS THE HANDLE.  HANDLE WAS SUBSQUENTALLY REPAIRED AND RETURNED TO SERVICE.
